MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number M5PIVL7060
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was not returned for investigation.Therefore, a physical investigation of the device was not possible.Evaluation of the subject device is anticipated but has not yet begun.The cause of the balloon detachment could not be determined based on the information available.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
A shockwave m5+ peripheral intravascular lithotripsy (ivl) catheter was used to treat a lesion in the common and external iliac arteries.During removal of the catheter, the balloon hung onto the 6 fr terumo sheath.There was excessive force put on the catheter resulting in the distal marker band along with the balloon itself to remain in the body.Multiple unsuccessful attempts were made to snare out the remaining portion of the balloon.They then were able to advance a wire past the balloon left in the arteriotomy and a covered stent was implanted to push the detached component to the vessel wall to establish brisk flow back to the iliac.There was no patient harm reported.
 
Additional Manufacturer Narrative
The subject device was returned for investigation and inspected.The reported failure of detached balloon was confirmed.The device arrived fragmented with part of the balloon and distal end of the catheter missing.All emitters showed signs of wear indicating that they were fired as expected.Based on the reported information and investigation observations, the cause of the reported failure is unknown due to the condition of the returned device.It is possible that the balloon was not fully deflated and therefore made it more difficult to withdraw through the sheath.However, this cannot be confirmed.There was no patient harm reported.The patient is currently doing well.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.

Brand Name
SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key19165385
Report Number3015053858-2024-00030
Device Sequence Number7873628
Product Code PPN
UDI-Device Identifier00195451000270
UDI-Public(01)00195451000270(17)241130(10)82268423
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K203365
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberM5PIVL7060
Device Catalogue NumberM5PIVL7060
Device Lot Number82268423
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2024
Supplement Date Received by Manufacturer05/08/2024
Initial Report FDA Received Date04/23/2024
Supplement Report FDA Received Date06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6 FR INTRODUCER SHEATH - TERUMO; COVERED STENT - MANUFACTURER UNKNOWN; SNARE - MANFACTURER UNKNOWN
Outcome Attributed to Adverse Event Other;
Patient SexUnknown